How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11138
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

60 pound ate a 300 mg wellbutrin

Customer Question

60 pound ate a 300 mg wellbutrin
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!

Vets do sometimes use it in dogs for depression and anxiety and for compulsive behavior disorders at a dose of 0.5-1 mg/kg. For your dog that would be (at 27 kg) 13.5-27 mg so as you can see this is an overdose for your dog at 11 mg/kg ten times the advised dose.

Problems you might see are:
- lethargy or even agitation, restless and pacing
- drooling
- muscle tremours
- disorientation

According to the veterinary formula: Limited information is available. The oral LD50 in dogs is 586 mg/kg. Oral overdoses may produce vomiting, dizziness, drowsiness, miosis and gastric distention. Standard overdose protocols should be followed after ingestion has been determined.

So luckily the lethal dose is much higher than the ingested dose. You can elect to induce vomiting if your dog ingested this within the last hour with 3% hydrogen peroxide 1 tsp per ten pounds (i.e. 2 tbsp) then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting.

If it is past that time please monitor for the above symptoms closely and if seen then consider a veterinary er or your regular veterinarian to treat the symptoms and hopefully minimize effects on Jackson.

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!

Expert:  Dr. Altman replied 1 year ago.

I am glad to see you were able to view my responses earlier, how is Jackson doing? I would love an update

Please let me know if I can be of any further assistance to you both today!

If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!

Related Dog Veterinary Questions